MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. COFIX POSTERIOR MIS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. COFIX POSTERIOR MIS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number RAT20222
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection of the returned system inserter showed an instrument with repeated use, as identified by surface scratches, worn laser markings, and impact marks present.The ball handle assembly was separated from the body of the instrument as reported.The pin intended to connect the tube to the frame handle was not present and the weld that secures the tube to the frame handle had separated.Impact marks were identified on the frame frontside and frame backside.A functionality assessment was not performed due to the damaged condition of the returned system inserter.The instrument and reported malfunction were provided to the contract manufacturer on 2/27/2025 for further inspection and investigation.The investigation performed by the contract manufacturer included a dhr review, and an ncmr was identified and reported to have no influence on the observed instrument malfunction.The instrument lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 9/03/2020.The components of the system inserter that separated were initially connected with a pin and weld.The returned system inserter weld was broken, and the pin was not present.Repeated use and impacts to the system inserter may have contributed to the instrument components breaking.It may be possible that repeated use and applied forces led to the observed instrument malfunction.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor for reports of broken system inserters and perform complaint investigations.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 2/26/2025.It was reported that a system inserter was broken and requested to be replaced.There were no known patient complications or delay in treatment associated with this complaint.The physician was able to use the complaint instrument to successfully complete the procedure.A return authorization number was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 3/03/2025.

Brand Name
COFIX POSTERIOR MIS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key21678617
Report Number3005031160-2025-00008
Device Sequence Number15395610
Product Code PEK
UDI-Device Identifier04260636670459
UDI-Public04260636670459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAT20222
Device Lot NumberPSC2032017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale